Jump to content

Lexaprofighter: Cold turkey off Lexapro for 3 weeks


Lexaprofighter

Recommended Posts

I went ct off lexapro for 3 weeks. The first week was the hardest for me. I seem to be doing pretty good. The brain zaps are few and far between. I'm not as uppity as I was while on it but I think that's my brain slowly healing. Is there enyone else feeling the same after recently stopping ct?

Link to comment
  • ChessieCat changed the title to Lexaprofighter: Cold Turkey off lexapro for 3 weeks
  • Moderator Emeritus

Hi Lexaprofighter,

 

What you are experiencing is withdrawal symptoms from getting off your drug too quickly.  See:  Dr Joseph Glenmullen's WD Symptoms Checklist

 

SA recommends a taper of no more than 10% of the current dose followed by a hold of about 4 weeks to allow the brain to adapt to not getting as much of the drug.  This is because the drug changes the brain physiologically.

 

My experience:  When I tried to reduce my drug (Pristiq) by 50% I experienced extreme brain fog for 3 weeks and got to the point where I was unable to type.  I am a professional typist so I knew something was wrong.  Thankfully I found SA and it was suggested that I increase my dose.  When I couldn't type I took extra Pristiq and after about 4 hours I was able to type again.  After stabilising I started tapering following SA's protocol and I am now down to 9mg (start dose 100mg).  I have only been experiencing mild withdrawal symptoms during my taper.  See:  Why taper by 10% of my dosage?

 

We ask all members to create a drug signature:  Instructions:  Withdrawal History Signature

 

Reinstatement of the same drug is the only known way to reduce withdrawal symptoms.  We can suggest a dose if you choose to reinstate.  You might be able to reinstate a lower dose than what you were last taking.  Please read Post #1 of this topic:  About reinstating and stabilizing to reduce withdrawal symptoms

 

Please see this topic which explains ways to get small doses:  Tips for tapering off Lexapro (escitalopram)

 

This is your own Introduction topic where you can ask questions and journal your progress.

 MISSION ACCOMPLISHED:    13 November 2021 -  0mg Pristiq      

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  I do not provide tapering advice via PM.  Please post questions in your Introduction topic.  Please do not tag me for any reason.  I am an unpaid volunteer and assist members if I am able to and when I have the time.  Thank you for your understanding.

Mid Nov 2021 changed to low carb diet due to diabetes & cholesterol.  Lost 1/16 body weight, BP has reduced a lot. 

Links to my exercises and weights.  I also do 3 x 5.5 min with HIIT on exercise bike with 20 secs/min as fast as I can cycle.

Link to comment
  • Moderator Emeritus

Hi Lexaprofighter,

I was also on Lexapro and stopped taking it. Like you, the first week was pretty bad, into week 2 and three I thought I was over the worst of it. Then I was doing quite well for about 2 months and thought withdrawal was over. But in month 3 I started getting strange new symptoms, and went on to develop protracted withdrawal which has taken several years to recover from.

 

Delayed secondary withdrawal from antidepressants is not uncommon. Doctors will often believe its the return of a previous condition or will diagnose a new illness, but it is, in fact a second stage of withdrawal and will improve over time.

 

Once withdrawal symptoms start, the only way to stop them is reinstatement and then a slow, safe taper, this is best done as soon at symptoms start.

 

Please read through the links ChessieCat kindly listed for you.

 

Welcome to the forum, I'm glad you found us.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment
  • ChessieCat changed the title to Lexaprofighter: Cold turkey off Lexapro for 3 weeks

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy